Translator Disclaimer
June, 1981 The Geometric Programming Dual to the Extinction Probability Problem in Simple Branching Processes
Paul D. Feigin, Ury Passy
Ann. Probab. 9(3): 498-503 (June, 1981). DOI: 10.1214/aop/1176994422

Abstract

It is shown that the well-known problem of determining the probability of extinction in a simple branching process has a duality relation to the problem of determining that offspring distribution which is in a sense closest to the original one and for which the new process is subcritical (or critical). The latter problem is also considered with respect to various measures of distance.

Citation

Download Citation

Paul D. Feigin. Ury Passy. "The Geometric Programming Dual to the Extinction Probability Problem in Simple Branching Processes." Ann. Probab. 9 (3) 498 - 503, June, 1981. https://doi.org/10.1214/aop/1176994422

Information

Published: June, 1981
First available in Project Euclid: 19 April 2007

zbMATH: 0474.60069
MathSciNet: MR614634
Digital Object Identifier: 10.1214/aop/1176994422

Subjects:
Primary: 60J80

Rights: Copyright © 1981 Institute of Mathematical Statistics

JOURNAL ARTICLE
6 PAGES


SHARE
Vol.9 • No. 3 • June, 1981
Back to Top